Thunderstorm Wind, Saline
- When
- July 15, 5:50 PM CST
- Where
- Saline County, 0.57 mi W of Paron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -92.760
Trees were blown over onto power lines.
On 7/15/16, A few strong (to severe) thunderstorms produced strong winds, causing some damage, and heavy rain, inducing some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On 7/15/16, A few strong (to severe) thunderstorms produced strong winds, causing some damage, and heavy rain, inducing some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 15, 5:43 PM CST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 643 PM CDT FRI JUL 15 2016 .AVIATION... Scattered showers and thunderstorms are expected this evening across the area as a short wave moves through the state. Do not expect them to be as widespread as yesterday...and they should dissipate by late evening. Patchy fog is expected late tonight into the morning. MVFR conditions are expected this evening and tonight then VFR from mid morning on. && .PREV DISCUSSION...(ISSUED 258 PM CDT FRI JUL 15 2016 ) SHORT TERM...Tonight Through Sunday Data from local radars indicate widely scattered...weak returns across the forecast area...moving eastward. Available instability is not particularly strong this afternoon...and expect only a small increase in coverage through the early evening. Similar conditions are expected for Saturday...before a pronounced upper level ridge starts to build over the southern plains and mid south... LONG TERM...Sunday Night Through Friday ..Upper level ridging is expected to amplify over the Central and South Plains from Sunday through early next week. This will place large scale forcing for subsidence in place over the region... generally favoring a dry forecast from Sunday through next week. Subsidence will lead to sinking air over the region which will favor mostly sunny skies allowing the high summer sun angle to help build up the heat throughout the week as well. This strong heating will only serve to reinforce the strength of the upper level ridge which makes this hot and dry weather pattern very likely to remain in place for several days. The current forecast calls for heat index values ranging from 105 to 110 degrees across much of Arkansas each afternoon from Monday through Friday. This will likely necessitate a heat advisory for most of the state for next week which will be issued on Sunday if the forecast remains on track. Because the center of the upper level ridge is expected to remain anchored over the Great Plains versus directly over Arkansas... there is a chance that thunderstorms will become more likely in later forecasts. With Arkansas sitting on the outer periphery of the upper ridge...small scale upper level disturbances may be able to get close enough to provide some lift and cause isolated to scattered storms to develop during the peak heating hours of the day. The GFS and ECMWF both advertise this...although in an inconsistent manner. Instead of advertising a 20 percent chance of storms each day which seems misleading...kept precipitation chances at 5 to 10 percent each day without mentioning storms in the forecast. Adding storms into the forecast for very weak forcing or due to the influence of upstream convection is a short term forecast consideration. The primary message for next week should be: Prepare for the heat! Five days of heat index values above 105 degrees may require some planning to mitigate the persistence of the heat for next week. Any small rain chances will only provide a brief respite from the persistent heat. This hot and dry pattern looks to persist into next weekend for now. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 AM CDT FRI JUL 15 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 330 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON AND EARLY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS EXPECTED WILL BE DAMAGING WINDS AND SOME LARGE HAIL. LOCALLY HEAVY RAINFALL COULD ALSO BE SEEN...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...WITH AN ISOLATED STRONG TO SEVERE THUNDERSTORM POSSIBLE. CHANCES FOR RAINFALL DECREASE INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ALOFT OVER THE CENTRAL UNITED STATES. TEMPERATURES WILL THEN INCREASE WELL INTO THE 90S TO AROUND 100. HEAT INDEX VALUES MAY INCREASE OVER 105 DEGREES DURING THIS SAME PERIOD...WITH HEAT ADVISORIES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/56
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT FRI JUL 15 2016
ARZ043-160000-
SALINE AR-
625 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE COUNTY UNTIL
700 PM CDT...
AT 624 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF LONSDALE...OR 10 MILES EAST OF HOT SPRINGS VILLAGE...
MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS VILLAGE... AVILLA...
BLAND... CROWS...
GRAPE... REFORM...
PARON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3485 9282 3484 9276 3483 9274 3485 9274
3485 9272 3480 9265 3477 9265 3477 9259
3473 9254 3469 9255 3457 9273 3467 9292
TIME...MOT...LOC 2324Z 220DEG 7KT 3469 9276
226SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT FRI JUL 15 2016
ARZ044-160000-
PULASKI AR-
635 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI COUNTY UNTIL
700 PM CDT...
AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ARGENTA...OR OVER NORTH LITTLE ROCK. THIS STORM WAS NEARLY
STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK... NORTH LITTLE ROCK...
SHERWOOD... JACKSONVILLE...
WEST LITTLE ROCK... DOWNTOWN LITTLE ROCK...
NORTH LITTLE ROCK AIRPORT... SOUTHWEST LITTLE ROCK...
ARGENTA... SWEET HOME...
OAK GROVE IN PULASKI COUNTY... LAKEWOOD...
MCALMONT... GEYER SPRINGS...
STATE FAIRGROUNDS... GIBSON...
LEVY... CAMP ROBINSON...
SYLVAN HILLS... PROTHO JUNCTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3463 9220 3473 9241 3492 9228 3480 9208
3473 9208
TIME...MOT...LOC 2335Z 223DEG 4KT 3476 9224
226The Little Rock radar (KLZK), 46 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown over onto power lines.
Flooding occurred on the east side of downtown Little Rock under the 6th and 9th street bridge.
Law Enforcement reported that flooding was ongoing at the intersection of highway 70 and highway 161, with around 4 feet of water covering the road. Water was 5 feet deep under the railroad bridge. One vehicle was fully submerged with two trucks parked in water up to their windows.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651215, 651223, 651217.